Alert archive / Nevada / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 47, NWS Las Vegas, NV
NWS Las Vegas, NV issued this severe thunderstorm warning at Sep 12, 2015, 2:18 PM PDT for Clark County, Nevada. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 12, 2015, 2:18 PM PDT (21:18 UTC)
- Expired
- Sep 12, 2015, 2:45 PM PDT
- In force
- 27 min
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
County Clark County, NV
The radar
The Las Vegas radar (KESX), 94 km from the middle of the area, began a volume at 21:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 9.3 hours before the alert went out and 16 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4006 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
662 WUUS55 KVEF 122118 SVRVEF NVC003-122145- /O.NEW.KVEF.SV.W.0047.150912T2118Z-150912T2145Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 218 PM PDT SAT SEP 12 2015 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WEST CENTRAL CLARK COUNTY IN SOUTHERN NEVADA... * UNTIL 245 PM PDT * AT 217 PM PDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED OVER MARY JANE FALLS CAMPGROUND...OR OVER KYLE CANYON...AND MOVING NORTH AT 5 MPH. * LOCATIONS IMPACTED INCLUDE... RAINBOW CANYON...MT. CHARLESTON...SPRING MOUNTAINS...MAHOGANY GROVE CAMPGROUND...MCWILLIAMS CAMPGROUND...MARY JANE FALLS CAMPGROUND... KYLE CANYON CAMPGROUND...FLETCHER VIEW CAMPGROUND...HILLTOP CAMPGROUND AND DOLOMITE CAMPGROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM WILL PRODUCE LARGE HAIL THAT CAN CAUSE INJURY AND PROPERTY DAMAGE. ALSO...LIGHTNING CAN KILL! TAKE COVER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS UNTIL THE STORM PASSES. REPORT SEVERE WEATHER TO THE LAS VEGAS NATIONAL WEATHER SERVICE VIA FACEBOOK OR TWITTER. && LAT...LON 3619 11569 3633 11577 3639 11562 3624 11554 TIME...MOT...LOC 2117Z 193DEG 5KT 3626 11565 $$ OUTLER
2 follow-up statements
249 WWUS55 KVEF 122134 SVSVEF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 234 PM PDT SAT SEP 12 2015 NVC003-122145- /O.CON.KVEF.SV.W.0047.000000T0000Z-150912T2145Z/ CLARK NV- 234 PM PDT SAT SEP 12 2015 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM PDT FOR WEST CENTRAL CLARK COUNTY... AT 232 PM PDT...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED OVER MARY JANE FALLS CAMPGROUND...OR OVER MT. CHARLESTON...MOVING NORTH AT 5 MPH. HAIL OF DIME SIZE WAS REPORTED EARLIER NEAR MARY JANE FALLS CAMPGROUND. LOCATIONS IMPACTED INCLUDE... RAINBOW CANYON...MT. CHARLESTON...SPRING MOUNTAINS...MAHOGANY GROVE CAMPGROUND...MCWILLIAMS CAMPGROUND...MARY JANE FALLS CAMPGROUND... KYLE CANYON CAMPGROUND...FLETCHER VIEW CAMPGROUND...HILLTOP CAMPGROUND AND DOLOMITE CAMPGROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... && LAT...LON 3619 11569 3633 11577 3639 11562 3624 11554 TIME...MOT...LOC 2132Z 193DEG 5KT 3628 11564 $$ OUTLER
197
WWUS55 KVEF 122142
SVSVEF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
242 PM PDT SAT SEP 12 2015
NVC003-122151-
/O.EXP.KVEF.SV.W.0047.000000T0000Z-150912T2145Z/
CLARK NV-
242 PM PDT SAT SEP 12 2015
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL CLARK COUNTY WILL
EXPIRE AT 245 PM PDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
LAS VEGAS .
LAT...LON 3619 11569 3633 11577 3639 11562 3624 11554
TIME...MOT...LOC 2140Z 193DEG 5KT 3628 11564
$$
OUTLERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 12, 1:04 PM PDT, 1 hour 14 minutes earlier.
Area forecast discussion, Sep 12, 1:04 PM PDT, 1 hour 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 104 PM PDT SAT SEP 12 2015 .SYNOPSIS...CLOUDY AND COOLER SUNDAY WITH AN INCREASING CHANCE OF SHOWERS AND THUNDERSTORMS AS THE REMNANTS OF HURRICANE LINDA MOVE THROUGH THE AREA. UNSETTLED WEATHER WILL CONTINUE THROUGH TUESDAY FOLLOWED BY A DRY TREND FOR THE REMAINDER OF THE WEEK. && .SHORT TERM... NOT MUCH CHANGE TO THE PREVIOUS FORECAST THIS AFTERNOON AS EVERYTHING APPEARS TO BE ON TRACK FOR PUSHING THE REMANTS OF HURRICANE LINDA OVER THE AREA BEGINNING TOMORROW. HOW MUCH RAIN WE GET WILL BE A FUNCTION OF HOW FAST THE LOWER LEVELS OF THE ATMOSPHERE MOISTEN UP. CONVECTION/THUNDERSTORMS ARE STILL DIFFICULT TO PREDICT WITH THIS SYSTEM. CLOUD COVER MIGHT BE A LIMITING FACTOR. HOWEVER...THE STRONG DYNAMICS WITH THIS SYSTEM MAY BE ENOUGH TO GET A HEALTH DOSE OF CONVECTIVE ACTIVITY. COMPUTER MODEL GUIDANCE ALSO STILL INDICATES ACTIVITY WILL MOSTLY CONFINED TO THE EASTERN PORTIONS OF THE CWA AS WESTERLY DOWN SLOPE WINDS WILL LIMIT PRECIPIATATION IN SAN BERNARDINO AND INYO COUNTIES. .LONG TERM... BY TUESDAY...MODELS HAVE COME INTO BETTER AGREEMENT THAT HIGHER GRADE MOISTURE ASSOCIATED WITH THE CORE OF FORMER HURRICANE LINDA WILL BE PUSHED ACROSS THE REGION (INSTEAD OF OUT TO SEA AS SOME GUIDANCE SHOWED JUST 24 HOURS AGO) BETWEEN 12Z TUESDAY AND 18Z WEDNESDAY. THE SIZE OF THIS SLUG OF MOISTURE IS LIKELY TO BE RELATIVELY SMALL...BUT THE AMOUNT OF MOISTURE COULD BE SUBSTANTIAL (PWATS NEAR THE CORE LOOK TO APPROACH 1.7 INCHES)...THEREFORE THE EXACT TRACK AND TIMING BECOME CRITICAL TO THE FORECAST THROUGH TUESDAY/TUESDAY NIGHT. MODELS DIFFERENCES AT THIS STAGE WILL KEEP CONFIDENCE MODERATE. THAT SAID...I DID MAKE A SOME SIGNIFICANT CHANGES TO AREAL PRECIPITATION COVERAGE AND CHANCES THROUGH TUESDAY. THE MAIN CHANGE WAS ADDING CHANCES FOR PRECIPITATION ACROSS MUCH OF SAN BERNARDINO COUNTY FOR TUESDAY. I LIMITED THE CHANCES FOR THUNDER FOR MUCH OF SAN BERNARDINO AND CLARK COUNTIES TO A SLIGHT CHANCE BASED ON THE LIKELIHOOD OF LIMITED INSTABILITY ASSOCIATED WITH THE SUBSTANTIAL AMOUNT OF LOW/MID-LEVEL CLOUD COVER CURRENTLY DEPICTED WITH THIS SLUG AS IT MOVES ACROSS. ANOTHER CONCERN IS THE AMOUNT OF AVAILABLE DEEP LAYER SHEAR...WHICH WILL RANGE FROM 30-50KTS ACROSS A GOOD PORTION OF THE AREA. THIS COULD LEAD TO A FEW STRONGER OR MORE ORGANIZED STORMS IF THINGS DESTABILIZE DECENTLY. AGAIN BY ROUGHLY 18Z WEDNESDAY THIS SLUG OF ENHANCED MOISTURE SHOULD BE RAPIDLY EXITING THE AREA...AND HAVE LEFT IN ONLY A SLIGHT CHANCE OF SHOWERS/THUNDERSTORMS ACROSS THE NORTHEASTERN PORTION OF THE FORECAST AREA BY WEDNESDAY AFTERNOON. BY THE EVENING...CONDITIONS ARE LIKELY TO BE RELATIVELY DRY AREA WIDE. FOR THURSDAY AND FRIDAY EXPECT ZONAL FLOW OR WEAK TROUGHING ACROSS THE REGION. THIS SHOULD KEEP THINGS RELATIVELY DRY THROUGH THE END OF THE WORK WEEK...OF NOT OCCASIONALLY BREEZY. TEMPERATURES ARE EXPECTED TO CLIMB FROM A FEW DEGREES BELOW NORMAL TUESDAY TO NEAR OR JUST ABOVE NORMAL BY THE END OF THE WEEK. && .AVIATION...FOR MCCARRAN...LIGHT WINDS GENERALLY UNDER 8 KTS FAVORING AN EASTERLY DIRECTION ARE EXPECTED. SOUTHWESTERLY WINDS WILL PICK UP THIS EVENING...WITH SPEEDS OF 8-12 KTS POSSIBLE BEFORE MIDNIGHT. ISOLATED SHRA/TSRA POSSIBLE MAINLY TO THE SOUTH AND WEST OF KLAS TODAY. MOISTURE AND CHANCES FOR TSRA/SHRA AND LOWERED CIGS TO 7-8K FEET WILL INCREASE SUNDAY AND LAST THROUGH EARLY NEXT WEEK. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...ISOLATED SHRA/TSRA WILL BE POSSIBLE THIS AFTERNOON...PRIMARILY OVER THE MOUNTAINS TO THE SOUTH AND WEST OF KLAS. GUSTY AND ERRATIC WINDS ARE POSSIBLE IN AND NEAR ANY SHRA/TSRA...OTHERWISE RELATIVELY LIGHT WINDS WILL FAVOR A SOUTHERLY DIRECTION DURING THE AFTERNOON/EVENING AND TYPICAL DIURNAL DIRECTIONS OVERNIGHT. AREAS OF FU AND HZ ARE POSSIBLE IN AROUND KBIH REDUCING VSBY AND CREATING LOCAL MOUNTAIN OBSCURATIONS. MOISTURE AND CHANCES FOR TSRA/SHRA AND LOWERED CIGS OF 5-10K FEET WILL INCREASE SUNDAY AND LAST INTO EARLY NEXT WEEK. && .SPOTTER INFORMATION STATEMENT...SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && SHORT TERM: LERICOS AVIATION: LERICOS/WOLCOTT LONG TERM: PULLIN FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE: HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTER
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 12, 3:14 PM PDT | Areal Flood Advisory | VEF | Clark | 3 hr |
Nearby
Severe Thunderstorm Warnings in Nevada, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.